Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Carbamazepine

Carbamazepine

I keep getting double vision, loss of balance, dizziness and occasional vomiting from taking carbamazepine. I'm taking 300mg twice a day wich has been reduced from 400mg twice a day because I was having such bad problems with it. Does anyone else have these problems and could anyone suggest anything to stop these adverse effects of the medication??

A MyEpilepsyTeam Member said:

I am sorry that you are having such bad problems with Carbamazepine. It certainly is not an easy med to tolerate for many people. I have been taking it for 5 years and while some of the side effects, dizziness and nausea, have gotten a bit better I would still love to get off of it. I did take Gravol on occassion to help with thosse side effects.

posted over 3 years ago
A MyEpilepsyTeam Member said:

Ive been on Carbamazepine for 7 years and Ive never had a bad reaction to it. I was born with double vision and have needed glasses my whole life so maybe thats why I dont notice a difference? haha.

posted over 3 years ago
A MyEpilepsyTeam Member said:

I took carbemazepine for about 10 years for complex partial seizures. I didn't have any of the side effects you mentioned. It didn't quite work for me, I still had seizures.

posted over 3 years ago
A MyEpilepsyTeam Member said:

I took carbemazepine very briefly because it left me so fatigued that I could barely leave my bed. Everyone reacts differently but if you're experiencing symptoms so inconvenient that it's significantly disrupting your day-to-day life, you should tell your neurologist that you need something that works better with your situation. You shouldn't have to suffer in one way to relieve yourself in another.

posted over 3 years ago
A MyEpilepsyTeam Member said:

Double vision is a side effect from carbamazepin I have it to and get it all the time went to eye specialist to get eyes checked out and they told me to get my meds changed. This med have a lot of bad side effects the longer you are on it.

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in